Alert archive / Florida / Freeze Warnings in 2006

Freeze Warning 2, NWS Miami, FL

February 12, 20065 counties in Florida

NWS Miami, FL issued this freeze warning at Feb 12, 2006, 4:59 AM EST for 5 counties in Florida. It took effect at Feb 13, 2006, 1:00 AM EST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 12, 2006, 4:59 AM EST (09:59 UTC)
In effect from
Feb 13, 2006, 1:00 AM EST
Expired
Feb 13, 2006, 4:18 AM EST
In force
3 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Glades County, FL, Hendry County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 110 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 10.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2006-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2006-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1384 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMFL 120959
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
459 AM EST SUN FEB 12 2006

...FREEZE WATCH IN EFFECT FOR THE NORTH INTERIOR AREAS FOR LATE
SUNDAY NIGHT AND EARLY MONDAY MORNING...

COLDER AND DRIER AIR WILL FLOW INTO SOUTH FLORIDA BEHIND A COLD
FRONT THAT MOVED THROUGH THE AREA EARLY THIS MORNING.

FLZ063-066>068-070-071-122200-
/O.UPG.KMFL.FZ.A.0003.060213T0600Z-060213T1300Z/
/O.NEW.KMFL.FZ.W.0002.060213T0600Z-060213T1300Z/
/O.NEW.KMFL.FZ.A.0004.060214T0600Z-060214T1300Z/
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
EASTERN COLLIER-WESTERN BROWARD-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE...
BIG CYPRESS SEMINOLE RESERVATION...BELLE GLADE...
WEST PALM BEACH...IMMOKALEE...MICCOSUKEE INDIAN RESERVATION
459 AM EST SUN FEB 12 2006

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EST MONDAY...
...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EST MONDAY. 

A FREEZE WATCH HAS ALSO BEEN ISSUED FOR LATE MONDAY NIGHT
THROUGH TUESDAY MORNING. 

TODAY WILL BE QUITE COOL AS TEMPERATURES WILL ONLY RISE TO 
MID TO UPPER 50S AT BEST. 

TONIGHT...THE HIGH PRESSURE CENTER BEHIND THE COLD FRONT WILL
MOVE FROM THE WESTERN GULF OF MEXICO EASTWARD. SKIES WILL BECOME
MOSTLY CLEAR. LIGHT NORTHWEST WINDS AND GOOD RADIATION COOLING
WILL OCCUR WITH TEMPERATURES EXPECTED TO FALL BELOW FREEZING BEFORE
SUNRISE MONDAY MORNING. FREEZING TEMPERATURES WILL BE POSSIBLE IN
PORTIONS OF GLADES...HENDRY...PALM BEACH...EASTERN COLLIER AND
WESTERN BROWARD COUNTIES. PATCHY FROST IS POSSIBLE AS WELL IN WIND
PROTECTED AREAS.

IN PALM BEACH COUNTY...THE FREEZING TEMPERATURES WILL OCCUR IN THE
WESTERN SUBURBS AND MAINLY WEST OF I 95. 

IT IS POSSIBLE THAT WINDS MAY STAY ABOVE 5 MPH AND LOWER WIND
CHILLS THAN THE ACTUAL TEMPERATURES MAY OCCUR. 

SIMILAR OR EVEN COLDER CONDITIONS ARE ALSO POSSIBLE TUESDAY
MORNING.

THOSE WITH SENSITIVE PLANTS...THAT CAN EXPERIENCE DAMAGE AT
40 DEGREES OR BELOW...ARE ADVISED TO FINALIZE PREPARATIONS TO
PROTECT SENSITIVE PLANTS. ALL SHOULD CONTINUE TO MONITOR THIS
SITUATION. SHOULD THIS FORECAST TREND CONTINUE...A FROST ADVISORY
AND A WIND CHILL ADVISORY MAY BECOME NECESSARY.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

FLZ069-072>075-122200-
/O.NEW.KMFL.FZ.A.0004.060214T0600Z-060214T1300Z/
WESTERN COLLIER-BROWARD METROPOLITAN-WESTERN DADE-
DADE METROPOLITAN-MAINLAND MONROE-
INCLUDING THE CITIES OF...NAPLES...FORT LAUDERDALE...
SHARK VALLEY...MIAMI...FLAMINGO
459 AM EST SUN FEB 12 2006

...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FREEZE WATCH...
WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING. 

HIGH PRESSURE IN THE GULF OF MEXICO WILL MOVE OVER THE FLORIDA
PENINSULA MONDAY NIGHT. CLEAR SKIES AND CALM WINDS WILL ALLOW
STRONG RADIATION COOLING. FREEZING TEMPERATURES WILL BE POSSIBLE
IN THE INTERIOR AREAS AWAY FROM THE IMMEDIATE COASTS.

IN THE EAST COAST METROPOLITAN AREAS...POTENTIAL FREEZING TEMPERATURES
WILL OCCUR MAINLY IN THE WESTERN SUBURBS. IN BROWARD COUNTY, AREAS
MAINLY WEST OF I 75 WILL BE AFFECTED THOUGH THERE WILL BE A
POSSIBILITY OF POCKETS OF FREEZING TEMPERATURES EAST. IN MIAMI-DADE
COUNTY, THE AREAS MAINLY AFFECTED WILL BE WEST OF THE FLORIDA
TURNPIKE BUT THERE COULD BE LOCAL AREAS OF FREEZING TEMPERATURES
EAST. PATCHY FROST WILL BE POSSIBLE AS WELL.

THOSE WITH SENSITIVE PLANTS...THAT CAN EXPERIENCE DAMAGE AT 40
DEGREES OR BELOW...ARE ADVISED TO MAKE PREPARATIONS TO PROTECT
SENSITIVE PLANTS. ALL SHOULD CONTINUE TO MONITOR THIS SITUATION.
SHOULD THIS FORECAST TREND CONTINUE...A FREEZE WARNING AND A FROST
ADVISORY MAY BECOME NECESSARY.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$
3 follow-up statements
000 
WWUS72 KMFL 121217 CCA
NPWMFL

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
710 AM EST SUN FEB 12 2006

...FREEZE WARNING IN EFFECT FOR THE NORTH INTERIOR AREAS FOR LATE
SUNDAY NIGHT AND EARLY MONDAY MORNING... 
...FREEZE WATCH IN EFFECT FOR ALL OF SOUTH FLORIDA FOR LATE
MONDAY NIGHT AND EARLY TUESDAY MORNING...

COLDER AND DRIER AIR WILL FLOW INTO SOUTH FLORIDA BEHIND A COLD
FRONT THAT MOVED THROUGH THE AREA EARLY THIS MORNING.

FLZ063-066>068-070-071-130030-
/O.UPG.KMFL.FZ.A.0003.060213T0600Z-060213T1300Z/
/O.NEW.KMFL.FZ.W.0002.060213T0600Z-060213T1300Z/
/O.NEW.KMFL.FZ.A.0004.060214T0600Z-060214T1300Z/
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
EASTERN COLLIER-WESTERN BROWARD-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE...
BIG CYPRESS SEMINOLE RESERVATION...BELLE GLADE...
WEST PALM BEACH...IMMOKALEE...MICCOSUKEE INDIAN RESERVATION
710 AM EST SUN FEB 12 2006

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EST MONDAY...
...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EST MONDAY. 

A FREEZE WATCH HAS ALSO BEEN ISSUED FOR LATE MONDAY NIGHT
THROUGH TUESDAY MORNING. 

TODAY WILL BE QUITE COOL AS TEMPERATURES WILL ONLY RISE TO 
MID TO UPPER 50S AT BEST. 

TONIGHT...THE HIGH PRESSURE CENTER BEHIND THE COLD FRONT WILL
MOVE FROM THE WESTERN GULF OF MEXICO EASTWARD. SKIES WILL BECOME
MOSTLY CLEAR. LIGHT NORTHWEST WINDS AND GOOD RADIATION COOLING
WILL OCCUR WITH TEMPERATURES EXPECTED TO FALL BELOW FREEZING BEFORE
SUNRISE MONDAY MORNING. FREEZING TEMPERATURES WILL BE POSSIBLE IN
PORTIONS OF GLADES...HENDRY...PALM BEACH...EASTERN COLLIER AND
WESTERN BROWARD COUNTIES. PATCHY FROST IS POSSIBLE AS WELL IN WIND
PROTECTED AREAS.

IN PALM BEACH COUNTY...THE FREEZING TEMPERATURES WILL OCCUR IN THE
WESTERN SUBURBS AND MAINLY WEST OF I 95. 

IT IS POSSIBLE THAT WINDS MAY STAY ABOVE 5 MPH AND LOWER WIND
CHILLS THAN THE ACTUAL TEMPERATURES MAY OCCUR. 

SIMILAR OR EVEN COLDER CONDITIONS ARE ALSO POSSIBLE TUESDAY
MORNING.

THOSE WITH SENSITIVE PLANTS...THAT CAN EXPERIENCE DAMAGE AT
40 DEGREES OR BELOW...ARE ADVISED TO FINALIZE PREPARATIONS TO
PROTECT SENSITIVE PLANTS. ALL SHOULD CONTINUE TO MONITOR THIS
SITUATION. SHOULD THIS FORECAST TREND CONTINUE...A FROST ADVISORY
AND A WIND CHILL ADVISORY MAY BECOME NECESSARY.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

FLZ069-072>075-130030-
/O.NEW.KMFL.FZ.A.0004.060214T0600Z-060214T1300Z/
WESTERN COLLIER-BROWARD METROPOLITAN-WESTERN DADE-
DADE METROPOLITAN-MAINLAND MONROE-
INCLUDING THE CITIES OF...NAPLES...FORT LAUDERDALE...
SHARK VALLEY...MIAMI...FLAMINGO
710 AM EST SUN FEB 12 2006

...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FREEZE WATCH...
WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING. 

HIGH PRESSURE IN THE GULF OF MEXICO WILL MOVE OVER THE FLORIDA
PENINSULA MONDAY NIGHT. CLEAR SKIES AND CALM WINDS WILL ALLOW
STRONG RADIATION COOLING. FREEZING TEMPERATURES WILL BE POSSIBLE
IN THE INTERIOR AREAS AWAY FROM THE IMMEDIATE COASTS.

IN THE EAST COAST METROPOLITAN AREAS...POTENTIAL FREEZING TEMPERATURES
WILL OCCUR MAINLY IN THE WESTERN SUBURBS. IN BROWARD COUNTY, AREAS
MAINLY WEST OF I 75 WILL BE AFFECTED THOUGH THERE WILL BE A
POSSIBILITY OF POCKETS OF FREEZING TEMPERATURES EAST. IN MIAMI-DADE
COUNTY, THE AREAS MAINLY AFFECTED WILL BE WEST OF THE FLORIDA
TURNPIKE BUT THERE COULD BE LOCAL AREAS OF FREEZING TEMPERATURES
EAST. PATCHY FROST WILL BE POSSIBLE AS WELL.

THOSE WITH SENSITIVE PLANTS...THAT CAN EXPERIENCE DAMAGE AT 40
DEGREES OR BELOW...ARE ADVISED TO MAKE PREPARATIONS TO PROTECT
SENSITIVE PLANTS. ALL SHOULD CONTINUE TO MONITOR THIS SITUATION.
SHOULD THIS FORECAST TREND CONTINUE...A FREEZE WARNING AND A FROST
ADVISORY MAY BECOME NECESSARY.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$
000 
WWUS72 KMFL 130031
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
731 PM EST SUN FEB 12 2006

...FREEZE WARNING IN EFFECT FOR THE NORTH INTERIOR AREAS FOR LATE
SUNDAY NIGHT AND EARLY MONDAY MORNING...
...FREEZE WATCH IN EFFECT FOR ALL OF SOUTH FLORIDA FOR LATE
MONDAY NIGHT AND EARLY TUESDAY MORNING...

FLZ063-066>068-070-071-130845-
/O.CON.KMFL.FZ.W.0002.060213T0600Z-060213T1300Z/
/O.CON.KMFL.FZ.A.0004.060214T0600Z-060214T1300Z/
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
EASTERN COLLIER-WESTERN BROWARD-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE...
BIG CYPRESS SEMINOLE RESERVATION...BELLE GLADE...
WEST PALM BEACH...IMMOKALEE...MICCOSUKEE INDIAN RESERVATION
731 PM EST SUN FEB 12 2006

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EST
MONDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EST MONDAY.
A FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING.

TONIGHT...THE HIGH PRESSURE CENTER BEHIND THE COLD FRONT WILL
MOVE FROM THE WESTERN GULF OF MEXICO EASTWARD. SKIES WILL BECOME
MOSTLY CLEAR. LIGHT NORTHWEST WINDS AND GOOD RADIATION COOLING
WILL OCCUR WITH TEMPERATURES EXPECTED TO FALL BELOW FREEZING
BEFORE SUNRISE MONDAY MORNING. FREEZING TEMPERATURES WILL BE
POSSIBLE IN PORTIONS OF GLADES...HENDRY...PALM BEACH...EASTERN
COLLIER AND WESTERN BROWARD COUNTIES. PATCHY FROST IS POSSIBLE AS
WELL IN WIND PROTECTED AREAS.

IN PALM BEACH COUNTY...THE FREEZING TEMPERATURES WILL OCCUR IN
THE WESTERN SUBURBS AND MAINLY WEST OF I 95.

IT IS POSSIBLE THAT WINDS MAY STAY ABOVE 5 MPH AND LOWER WIND
CHILLS THAN THE ACTUAL TEMPERATURES MAY OCCUR IN SOME AREAS.

SIMILAR OR EVEN COLDER CONDITIONS ARE ALSO POSSIBLE TUESDAY
MORNING.

THOSE WITH SENSITIVE PLANTS...THAT CAN EXPERIENCE DAMAGE AT
40 DEGREES OR BELOW...ARE ADVISED TO FINALIZE PREPARATIONS TO
PROTECT SENSITIVE PLANTS. ALL SHOULD CONTINUE TO MONITOR THIS
SITUATION. SHOULD THIS FORECAST TREND CONTINUE...A FROST ADVISORY
AND A WIND CHILL ADVISORY MAY BECOME NECESSARY.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

FLZ069-072>075-130845-
/O.CON.KMFL.FZ.A.0004.060214T0600Z-060214T1300Z/
WESTERN COLLIER-BROWARD METROPOLITAN-WESTERN DADE-
DADE METROPOLITAN-MAINLAND MONROE-
INCLUDING THE CITIES OF...NAPLES...FORT LAUDERDALE...
SHARK VALLEY...MIAMI...FLAMINGO
731 PM EST SUN FEB 12 2006

...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING. 

HIGH PRESSURE IN THE GULF OF MEXICO WILL MOVE OVER THE FLORIDA
PENINSULA MONDAY NIGHT. CLEAR SKIES AND CALM WINDS WILL ALLOW
STRONG RADIATION COOLING. FREEZING TEMPERATURES WILL BE POSSIBLE
IN THE INTERIOR AREAS AWAY FROM THE IMMEDIATE COASTS.

IN THE EAST COAST METROPOLITAN AREAS...POTENTIAL FREEZING
TEMPERATURES WILL OCCUR MAINLY IN THE WESTERN SUBURBS. IN BROWARD
COUNTY...AREAS MAINLY WEST OF I 75 WILL BE AFFECTED THOUGH THERE
WILL BE A POSSIBILITY OF POCKETS OF FREEZING TEMPERATURES EAST. IN
MIAMI-DADE COUNTY...THE AREAS MAINLY AFFECTED WILL BE WEST OF THE
FLORIDA TURNPIKE BUT THERE COULD BE LOCAL AREAS OF FREEZING
TEMPERATURES EAST. PATCHY FROST WILL BE POSSIBLE AS WELL.

THOSE WITH SENSITIVE PLANTS...THAT CAN EXPERIENCE DAMAGE AT
40 DEGREES OR BELOW...ARE ADVISED TO MAKE PREPARATIONS TO PROTECT
SENSITIVE PLANTS. ALL SHOULD CONTINUE TO MONITOR THIS SITUATION.
SHOULD THIS FORECAST TREND CONTINUE...A FREEZE WARNING AND A
FROST ADVISORY MAY BECOME NECESSARY.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$
000 
WWUS72 KMFL 130918
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
418 AM EST MON FEB 13 2006

...FREEZE WARNING FOR THIS MORNING CANCELLED..
...FREEZE WARNING IN EFFECT FOR LATE TONIGHT AND EARLY TUESDAY
MORNING...

FLZ063-066>068-070-071-131730-
/O.CAN.KMFL.FZ.W.0002.000000T0000Z-060213T1300Z/
/O.UPG.KMFL.FZ.A.0004.060214T0600Z-060214T1300Z/
/O.NEW.KMFL.FZ.W.0003.060214T0500Z-060214T1400Z/
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
EASTERN COLLIER-WESTERN BROWARD-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE...
BIG CYPRESS SEMINOLE RESERVATION...BELLE GLADE...
WEST PALM BEACH...IMMOKALEE...MICCOSUKEE INDIAN RESERVATION
418 AM EST MON FEB 13 2006

...FREEZE WARNING IS CANCELLED...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE FREEZE
WARNING FOR THIS MORNING. AN UPPER AIR DISTURBANCE MOVING ACROSS
THE SOUTHEAST UNITED STATES AND OVER THE EASTERN GULF OF MEXICO
HAS INCREASED THE CLOUD COVER OVER THE GULF. THESE CLOUDS ARE MOVING
OVER SOUTH FLORIDA AND MITIGATING TEMPERATURES FROM FALLING TOWARD
FREEZING THE REMAINDER OF THIS MORNING. WITH SOME BREAKS IN THE
CLOUDS, LOCALIZED NEAR FREEZING TEMPERATURES WILL BE POSSIBLE
ALONG WITH SOME PATCHY FROST. BUT THE THREAT OF A WIDE-SPREAD
FREEZE HAS EASED.

BUT THE NATIONAL WEATHER SERVICE HAS ISSUED A FREEZE WARNING...WHICH
IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST TUESDAY. SKIES WILL
CLEAR TONIGHT AS HIGH PRESSURE MOVES OVER THE AREA. STRONG  RADIATION
COOLING WILL OCCUR WITH FREEZING TEMPERATURES AND AREAS OF FROST
OCCURRING.

IN PALM BEACH COUNTY...THE FREEZING TEMPERATURES WILL OCCUR IN
THE WESTERN SUBURBS AND MAINLY WEST OF I 95.

THOSE WITH SENSITIVE PLANTS...THAT CAN EXPERIENCE DAMAGE AT 40
DEGREES OR BELOW...ARE ADVISED TO FINALIZE PREPARATIONS TO PROTECT
SENSITIVE PLANTS. ALL SHOULD CONTINUE TO MONITOR THIS SITUATION.
SHOULD THIS FORECAST TREND CONTINUE...A FROST ADVISORY MAY BECOME
NECESSARY.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
VEGETATION.

$$

FLZ069-072>075-131730-
/O.UPG.KMFL.FZ.A.0004.060214T0600Z-060214T1300Z/
/O.NEW.KMFL.FZ.W.0003.060214T0500Z-060214T1400Z/
WESTERN COLLIER-BROWARD METROPOLITAN-WESTERN DADE-
DADE METROPOLITAN-MAINLAND MONROE-
INCLUDING THE CITIES OF...NAPLES...FORT LAUDERDALE...
SHARK VALLEY...MIAMI...FLAMINGO
418 AM EST MON FEB 13 2006

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
TUESDAY. 

HIGH PRESSURE WILL MOVE FROM THE GULF OF MEXICO OVER THE FLORIDA
PENINSULA TONIGHT. CLEAR SKIES AND CALM WINDS WILL ALLOW STRONG
RADIATION COOLING. FREEZING TEMPERATURES WILL BE POSSIBLE IN THE
INTERIOR AREAS AWAY FROM THE IMMEDIATE COASTS.

IN THE EAST COAST METROPOLITAN AREAS...POTENTIAL FREEZING
TEMPERATURES WILL OCCUR MAINLY IN THE WESTERN SUBURBS. IN BROWARD
COUNTY...AREAS MAINLY WEST OF I 75 WILL BE AFFECTED THOUGH THERE
WILL BE A POSSIBILITY OF POCKETS OF FREEZING TEMPERATURES EAST.
IN MIAMI-DADE COUNTY...THE AREAS MAINLY AFFECTED WILL BE WEST OF
THE FLORIDA TURNPIKE BUT THERE COULD BE LOCAL AREAS OF FREEZING
TEMPERATURES EAST AS WELL. PATCHY FROST ALSO WILL BE POSSIBLE.

THOSE WITH SENSITIVE PLANTS...THAT CAN EXPERIENCE DAMAGE AT
40 DEGREES OR BELOW...ARE ADVISED TO MAKE PREPARATIONS TO PROTECT
SENSITIVE PLANTS. ALL SHOULD CONTINUE TO MONITOR THIS SITUATION.
SHOULD THIS FORECAST TREND CONTINUE...A FREEZE WARNING AND A
FROST ADVISORY MAY BECOME NECESSARY.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this freeze warning went out at Feb 12, 2:56 AM EST, 2 hours 3 minutes earlier.

Area forecast discussion, Feb 12, 2:56 AM EST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE MIAMI FL
256 AM EST SUN FEB 12 2006

CORRECTION TO ADD FREEZE WATCH TO WARNING SECTION

...FREEZING TEMPERATURES WITH FROST EXPECTED MANY AREAS TONIGHT BUT
MAINLY TUESDAY NIGHT...

CURRENTLY...COLD FRONT NEARING SE COAST WITH WITHERING SHOWERS
TRAILING FRONT. TEMPS RANGING FROM THE MID 50S NW TO MID 60S SE.

.DISCUSSION...UPPER LOW MOVING NE THROUGH GREAT LAKES REGION TOWARD
NEW ENGLAND WITH FULL LATITUDE TROUGH ALMOST FULLY DEVELOPED ALONG
U.S. E COAST. TROUGH PERSISTS THROUGH MON AS ANOTHER SHORT DIVES
INTO THE TROUGH...BEFORE FORMER MOVES OFFSHORE INTO THE ATLC MON
NIGHT. WEAK HIGH PRES SURFACE/ALOFT MOVES OVER THE E U.S. TUE.
ANOTHER SHORT WAVE IN THE WESTERLY FLOW ALOFT MOVES E THROUGH THE
GULF COAST STATES MID WEEK WITH TROUGH DEEPENING OFFSHORE E OF FLA
THU AND INTO THE WEEKEND AS HIGH PRES BUILDS FROM THE W GULF OF MEX
EASTWARD.

FOR THE SHORT TERM...TODAY THROUGH MON NIGHT...COLD FRONT MOVING OFF
SE COAST SHORTLY WITH SHOWER ACTIVITY WITHERING AWAY...WITH SPRINKLES
ENDING BEFORE NOON. STRONG COLD AIR ADVECTION TO CONTINUE ALL DAY
AND TONIGHT...GETTING REINFORCED MON AS SECONDARY SHORT WAVE DIVES
INTO THE TROUGH. MAX TEMPS FOR CALENDAR DAY TODAY MOST LIKELY RE
-CORDED AT MIDNIGHT MOST AREAS WITH MAX TEMPS THIS AFTERNOON RANGING
FROM THE MID 50S NW TO LOWER 60S EXTREME SE. TONIGHT...WITH COLD AIR
ADVECTION CONTINUING...TEMPS TO FALL TO BELOW 40 MOST AREAS EXCEPT
FOR GULF COAST AND EXTREME SE COAST. FREEZE WATCH AREA WILL BE
UPGRADED TO WARNING WITH SOME WIND PROTECTED AREAS GETTING SOME
PATCHY FROST. A WIND CHILL ADVISORY PROBLEMATIC AT THIS TIME. WITH
EXTREME SURFACE INVERSIONS SETTING UP...WINDS SHOULD DECOUPLE TO
SOME EXTENT...ESPECIALLY INTERIOR (WHICH IS FREEZE AREA ANYWAY).
WIND CHILLS WILL AFFECT COASTAL AREAS WHERE WINDS WILL STAY UP SOME
-WHAT. A WIND CHILL ADVISORY MAY BE ISSUED LATER TODAY FOR TONIGHT.
MON WILL BE AS COOL AS TODAY BUT LESS BREEZY. MON NIGHT...SURFACE
HIGH PRES MOVES OVER THE FLA PENINSULA AND ANOTHER VERY COLD NIGHT
BY FLA STANDARDS IN STORE. CALM WINDS AND MOSTLY CLEAR SKIES WILL
LEAD TO STRONG RADIATION COOLING. THE NW INTERIOR INCLUDING GLADES,
HENDRY, E COLLIER AND W PALM BEACH COUNTIES WILL FLIRT WITH A HARD
FREEZE I.E. 4 HOURS HOURS OR MORE BELOW 28 DEGREES...FREEZING TEMPS
POSSIBLE EVERYWHERE ELSE EXCEPT FOR THE IMMEDIATE COASTAL AREAS. A
FREEZE WATCH WILL BE ISSUED FOR ALL ZONES FOR TUE ( INTERIOR AREAS
FOR THE COASTAL ZONES WILL BE EMPHASIZED IN NPW)... WITH A
DETERMINATION TO BE MADE LATER IF A HARD FREEZE WARNING REQUIRED NW.
FROST POSSIBLE AS WELL INTERIOR AREAS TUE MORN AWAY FROM THE
IMMEDIATE COASTS. A FROST ADVISORY MAY BE ISSUED LATER AS WELL FOR
TUE MORNING. WILL INSERT FROST POSSIBILITY IN THE ZFP PACKAGE FOR
NOW.

.EXTENDED FORECAST...TUE THROUGH SAT...HIGH PRES MOVES INTO THE ATLC
TUE NIGHT WITH A RIDGE PERSISTING OVER THE SE U.S. AND THE FLA
PENINSULA THROUGH THE WEEK...AND INTO THE WEEKEND. EASTERLY FLOW
ENSURES A GRADUAL WARMUP WITH TEMPS ABOVE NORMAL BY THU AND INTO THE
WEEKEND. SOME MOISTURE MAY INTERMITTENTLY COME OVER S FLA ON THE
EASTERLY FLOW...BRINGING MINUTE SHOWER ACTIVITY...MAINLY TO THE E
COAST. AT THIS TIME...NOT ENOUGH TO PLACE IN ZONES.

&&
.MARINE...WIND BECOMING NW BEHIND FRONT 20+ KNOTS WHICH SHOULD
PERSIST MOST OF TODAY...DECREASING SOME TONIGHT THROUGH MON NIGHT.
NW FETCH TO PRODUCE SWELLS ALONG W COAST TO ADD TO WIND WAVES.
ATLC GULF STREAM WATERS TO RISE AS WELL WITH PERSISTENT NORTHERLY
FLOW...NOT LOWERING BELOW ADVISORY CRITERIA UNTIL TUE NIGHT.
THUS...SMALL CRAFT ADVISORIES ALL WATERS TODAY...BECOMING CAUTION
LAKE AND BISCAYNE BAY TONIGHT. ADVISORIES WILL END GULF WATERS MON
AND ATLC WATERS TUE AFTERNOON.

&&
.FIRE WEATHER...THOUGH DEW POINTS LOWER BEHIND FRONT...LOW MAXIMUM
TEMPS TODAY AND MON SHOULD PREVENT RH CRITERIA FROM BRING MET THOUGH
SOME MID TO UPPER 30S POSSIBLE. IF DEWPOINTS CRASH LOWER THAN
EXPECTED...HIGHLIGHTS POSSIBLE THOUGH. TUE MAY REQUIRE A WATCH EVEN
THOUGH EASTERLY FLOW BEGINS AS LOW LEVEL MOISTURE MAY BE SLOW TO
ADVECT W AND REPLACING DRY AIR.

&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 60  35  60  34 / 10  0  0  0
FORT LAUDERDALE 62  40  63  40 / 20  0  0  0
MIAMI           62  41  62  39 / 20  0  0  0
NAPLES          60  42  58  34 / 10  0  0  0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WARNING LATE TONIGHT THROUGH MONDAY MORNING FOR
     EASTERN COLLIER-GLADES-HENDRY-PALM BEACH EASTERN-PALM
     BEACH WESTERN-WESTERN BROWARD.
     FREEZE WATCH ALL INTERIOR AREAS MON NIGHT.

AM...SMALL CRAFT ADVISORY TODAY ATLANTIC WATERS...BISCAYNE BAY...AND
     LAKE OKEECHOBEE .

GM...SMALL CRAFT ADVISORY TODAY ALL GULF WATERS.

&&
Hazardous weather outlook, Feb 11, 1:59 PM EST, 15 hours before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
159 PM EST SAT FEB 11 2006

FLZ063-066>075-121845-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
145 PM EST SAT FEB 11 2006

...FREEZE WATCH OVER MUCH OF INTERIOR LATE SUNDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RIP CURRENTS: THERE WILL BE A MODERATE CHANCE OF RIP CURRENTS
ALONG THE BEACHES OF COLLIER COUNTY FOR THE REST OF THIS AFTERNOON.

WAVES: SEAS WILL BE UP 6 TO TO 8 FEET OVER THE GULF STREAM THIS
AFTERNOON AND ARE EXPECTED TO BUILD TO 7 TO 9 FEET BY TONIGHT.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FREEZING TEMPERATURES WILL BE POSSIBLE OVER MUCH OF THE INTERIOR
AND NORTH SECTIONS OF SOUTH FLORIDA ON BOTH SUNDAY NIGHT AND
MONDAY NIGHT. THIS INCLUDES GLADES, HENDRY, EASTERN COLLIER, PALM
BEACH, AND WESTERN BROWARD COUNTIES SUNDAY NIGHT. AT OR BELOW
FREEZING TEMPERATURES CAN BE EXPECTED OVER MOST OF SOUTH FLORIDA
AWAY FROM THE IMMEDIATE SOUTHEAST AND SOUTHWEST COASTS MONDAY
NIGHT.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 4:59 AM ESTFreeze WatchMFLBroward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more23 hr

Nearby

Freeze Warnings in Florida, 2006Every freeze warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.